Alert archive / Florida / River Flood Warnings in 2017
River Flood Warning 26, NWS Tallahassee, FL
NWS Tallahassee, FL issued this river flood warning at Jan 26, 2017, 8:58 AM CST for Holmes County, Florida; Lee County, Georgia. It was in force for 75 days.
The area
The outline as issued.
The facts
- Issued
- Jan 26, 2017, 8:58 AM CST (14:58 UTC)
- Expired
- Apr 10, 2017, 10:00 PM CDT
- In force
- 75 days
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Holmes County, FL, Lee County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 14:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kinchafoonee Creek at 11 E of Dawson at Pinewood Rd in Lee County (DSNG1). The gauge peaked at 13.96 ft at Jan 25, 2017, 9:00 AM CST.
- Action stage
- 10 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 20.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02350900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
337 WGUS42 KTAE 261458 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL ISSUED BY NATIONAL WEATHER SERVICE MOBILE, AL 858 AM CST THU JAN 26 2017 ...The National Weather Service in Mobile has issued a Flood Warning for the following rivers in Florida...Georgia... Choctawhatchee River near Pittman (SR 2) affecting Holmes COUNTY Little River near Adel (SR 37) affecting Colquitt AND Cook COUNTIES PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && FLC059-271458- /O.NEW.KTAE.FL.W.0026.170126T1458Z-000000T0000Z/ /PITF1.1.ER.000000T0000Z.170125T0930Z.000000T0000Z.UU/ 858 AM CST THU JAN 26 2017 The National Weather Service in Mobile has issued a * Flood Warning for the Choctawhatchee River near Pittman (SR 2). * From this morning, or until the warning is cancelled. * At 8:15 AM Thursday the stage was 23.2 feet. * Flood stage is 23.0 feet. * Impact: At 23.0 feet: The boat ramp on Choctawhatchee Lane just south of the SR-2 bridge on the east bank begins to flood. && LAT...LON MISSING $$ GAC071-075-271458- /O.NEW.KTAE.FL.W.0027.170126T1458Z-000000T0000Z/ /ADLG1.1.ER.170124T1530Z.170125T0730Z.000000T0000Z.NO/ 958 AM EST THU JAN 26 2017 The National Weather Service in Mobile has issued a * Flood Warning for the Little River near Adel (SR 37). * From this morning, or until the warning is cancelled. * At 9:00 AM Thursday the stage was 189.2 feet. * Flood stage is 189.0 feet. * Impact: At 189.0 feet: Minor lowland flooding begins downstream of SR-37 in Colquitt County. && LAT...LON MISSING $$
5 follow-up statements
561 WGUS42 KTAE 060225 FLWTAE FLOOD WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 1025 PM EDT Wed Apr 5 2017 ...The National Weather Service in Tallahassee has issued a Flood Warning for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-070225- /O.NEW.KTAE.FL.W.0026.170407T0300Z-170411T0300Z/ /DSNG1.1.ER.170407T0300Z.170409T1200Z.170410T1500Z.NO/ 1025 PM EDT Wed Apr 5 2017 The National Weather Service in Tallahassee has issued a * Flood Warning for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Thursday evening until further notice. * At 9:45 PM Wednesday the stage was 9.7 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by tomorrow late evening and continue to rise to near 15.1 feet by Sunday morning. The river will fall below flood stage by late Monday morning. * Impact: At 16.0 feet: Private dwelling on the right bank near the bridge will begin to flood. Several homes along the Lower Kinchafoonee Road area will experience significant flooding. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
347 WGUS82 KTAE 061329 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 929 AM EDT Thu Apr 6 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-071329- /O.EXT.KTAE.FL.W.0026.170408T1200Z-170410T0000Z/ /DSNG1.1.ER.170408T1200Z.170408T1800Z.170409T1200Z.NO/ 929 AM EDT Thu Apr 6 2017 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Saturday morning, or until the warning is cancelled. * At 8:45 AM Thursday the stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Saturday morning and continue to rise to near 13.1 feet by Saturday evening. The river will fall below flood stage by Sunday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
906 WGUS82 KTAE 070029 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 829 PM EDT Thu Apr 6 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-080029- /O.EXT.KTAE.FL.W.0026.170408T1800Z-170410T0000Z/ /DSNG1.1.ER.170408T1800Z.170409T0600Z.170409T1200Z.NO/ 829 PM EDT Thu Apr 6 2017 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From Saturday afternoon, or until the warning is cancelled. * At 7:45 PM Thursday the stage was 10.6 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: Rise above flood stage by Saturday early afternoon and continue to rise to near 13.1 feet by early Sunday morning. The river will fall below flood stage by Sunday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
388 WGUS82 KTAE 071331 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 931 AM EDT Fri Apr 7 2017 ...The Flood Warning continues for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-081331- /O.EXT.KTAE.FL.W.0026.170409T0600Z-170409T1800Z/ /DSNG1.1.ER.170409T0600Z.170409T0600Z.170409T0600Z.NO/ 931 AM EDT Fri Apr 7 2017 The Flood Warning continues for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * From late Saturday night, or until the warning is cancelled. * At 8:45 AM Friday the stage was 11.4 feet. * Minor flooding is forecast. * Flood stage is 13.0 feet. * Forecast: The river is expected to rise to near flood stage early Sunday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
887 WGUS82 KTAE 080130 FLSTAE FLOOD STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 930 PM EDT Fri Apr 7 2017 ...The Flood Warning is cancelled for the following rivers in Georgia... Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County affecting Lee County PRECAUTIONARY/PREPAREDNESS ACTIONS... All persons with interest along the river should monitor the latest forecasts, and be prepared to take necessary precautions to protect life and property. Do not drive cars through flooded areas. If you see flood waters: Turn around. Don't drown. For graphical hydrologic information, please go to weather.gov and click on your state. Select Rivers and Lakes AHPS under current conditions and click on your river point. && GAC177-080200- /O.CAN.KTAE.FL.W.0026.000000T0000Z-170409T1800Z/ /DSNG1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 930 PM EDT Fri Apr 7 2017 The Flood Warning is cancelled for the Kinchafoonee Creek near 11 E Of Dawson At Pinewood Rd In Lee County. * At 8:45 PM Friday the stage was 11.4 feet. * Flood stage is 13.0 feet. * Forecast: The river will crest below flood stage at 12.6 feet Sunday morning. * Impact: At 13.0 feet: Minor flooding begins at Dawson. Flooding may also affect areas downstream near Leesburg. && LAT...LON 3184 8434 3174 8426 3162 8420 3162 8415 3180 8419 3192 8434 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this river flood warning went out at Jan 26, 8:58 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 26, 8:58 AM CST, 0 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Tallahassee FL
958 AM EST Thu Jan 26 2017
.MARINE...
Small craft should exercise caution through fri night as cooler
drier air continues to surge southeast across much of the northern
gulf. Northerly winds and seas will diminish on sat as high
pressure builds east across much of the northern gulf. Northerly
winds and seas will rebuild late sat night through early mon in
the wake of a second cold front that moves across the marine area
late sat night through early sun. 32/ee
&&
.PREV DISCUSSION [912 AM EST]...
.NEAR TERM [Through Today]...
Did a quick update to the current zone forecast to remove and
lower pops generally from west to east across the forecast area.
Scattered showers with maybe an isolated thunderstorm will move
east of the forecast area in the next 2 to 3 hours. Skies are
expected to clear from west to east also during the mid to late
morning hours. Attm...Current forecast temps look to be on track.
32/ee
.SHORT TERM [Tonight Through Saturday]...
An anomalously deep, upper-level long wave trough will develop over
the eastern CONUS, while a surface ridge builds from the northern
Rockies to the Gulf Coast. The weather will generally be fair and
seasonably cool, though clouds will increase from south to north on
Saturday with the approach of a potent upper-level short wave trough
from the northwest. High temperatures will be in the 50s, and lows
mostly in the 30s. It appears that surface winds will not be quite
light enough for a freeze on Saturday morning.
.LONG TERM [Saturday Night Through Thursday]...
A mean upper-level long wave trough will persist over much of the
eastern CONUS, though the trough will de-amplify from its Sunday
peak through mid week. The weather over the Southeast will generally
be dominated by relatively high surface pressures. The
aforementioned potent short wave trough will translate through our
forecast area on Sunday. There will be decent Q-G forcing with this
system, but deep layer moisture, especially in the lower
troposphere, will be limited. Thus we have only slight PoPs for
Saturday night and Sunday, mainly over the Gulf coastal waters
and north FL. Otherwise we expect fair weather. Temperatures will
be below average early in the week, with a modest warming trend
back to near-average levels by mid week.
.AVIATION [Through 12Z Friday]...
The line of showers has thinned as it's sweeping across the area
and IFR cigs have improved to MVFR. Behind the quick rainfall,
cigs are expected to improve to VFR and stay through the remainder
of the period. Breezy west winds behind the front.
.FIRE WEATHER...
Relative humidity values will dip into the low 30s by the weekend in
the wake of today's cold front, but should remain just above
critical thresholds. No hazardous fire weather conditions are
forecast.
.HYDROLOGY...
QPF amounts are generally expected to be a third of an inch or
less, and unlikely to significantly affect the local river
systems. This will be followed by a period of dry weather through
at least mid week. Many of the river forecast points in south GA,
southeast AL, and the FL Panhandle and Big Bend were in flood from
the heavy rains this past weekend. Most were in minor flood stage,
though the Choctawhatchee River at Bruce was may approach major
flood level this weekend. These crest waves will continue to
propagate downstream for the next several days.
For more details, visit our AHPS page at weather.gov/tae
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 69 40 59 35 58 / 10 0 0 0 0
Panama City 66 44 57 42 56 / 10 0 0 0 0
Dothan 63 36 55 34 55 / 10 0 0 0 0
Albany 65 37 56 34 56 / 10 0 0 0 0
Valdosta 70 40 58 34 56 / 40 0 0 0 0
Cross City 74 43 61 36 57 / 50 0 0 0 0
Apalachicola 70 44 59 41 57 / 40 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...ee
SHORT TERM...Fournier
LONG TERM...Fournier
AVIATION...Moore
MARINE...ee
FIRE WEATHER...Moore
HYDROLOGY...FournierThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 8:58 AM CST | River Flood Warning | TAE | Wakulla | 134 days |
Nearby
River Flood Warnings in Florida, 2017River Flood Warnings in Georgia, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.